It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

confusing Rash issue

page: 1
2

log in

join
share:

posted on Feb, 15 2011 @ 04:55 PM
link   
I had surgery 2 weeks ago and they fused 2 vertebrae in my back.
9 days after coming home I had a rash break out from the waist up. Raised red welts and INSANE itching. When awake I could control to some extent the scratching but while asleep I would scratch. I would wake up almost scratched bloody.

For pain after surgery they gave me Oxycontin and a side effect of that is constipation. The day before the rash started the doctor advised taking something to help mother nature along if you know what I mean.

After taking an OTC stool softener, the next day the rash started. I assumed I was allergic to the medication.

Had to go to the Emergency room Sat. Feb 5th about 10am because the rash was so bad and I was having trouble breathing. They shot me full of Benadryl and Pregnizone and it got better and the doctor thought it was a reaction to the stool softener also.

I went home and about 2 hours later it came back full force again. Went back to the ER about 8pm. They shot me up with a repeat dose of the same stuff and it got better again.

I went home and kept taking Benadryl & Zyrtek to block the Histamines which controlled the itching.

I took the stool softener on Feb 3rd - 1 dose......

The ER visit was 2 days later.......

Now it's the 15th and tomorrow will have been 2 weeks and the rash is still coming and going but not much itching. The rash is bright red, raised and appears in streaks or stripes about an inch wide and running down my arms and legs. The weird part is there will be a VERY bad outbreak like say on my legs and 3 minutes later it will totally disappear and pop up somewhere else.

My family doctor has been seen twice and said he has no idea what it is or whats causing it since if it was an allergic reaction it should have gone away long ago.

He is sending me to see a dermatologist Friday..

Anybody had anything similar?

Never been allergic to anything before (I'm 45, male) no changes in food, soaps, clothes, medications....
edit on 15-2-2011 by mwood because: (no reason given)




posted on Feb, 15 2011 @ 09:06 PM
link   
reply to post by mwood
 
Gosh that's horrible you had to endure surgery and now THIS! Plus the fact the docs are like... *shrug*
Have you googled "back surgery+rash"?

There are lots of links, but I didn't have time to sort thru them all. Wish I could be more help!



posted on Feb, 15 2011 @ 09:10 PM
link   
reply to post by mwood
 


Go back to the Doctors - make sure you get more than one opinion. This could be an infection or complication from the surgery (may have even left some gear in ya) and it could be lethal. Better safe than sorry!

If you want a conspiracy theorists opinion over a doctors then I would say the surgery on your spine activated shingles:

Shingles: "At some point in life, no one is quite sure why, the virus wakes up. It actually comes out of the spinal column and along a spinal nerve causing a rash and extreme pain along that nerve. Sixty percent of the time, the rash and associated pain is in the chest wall area. Twenty percent of the time, it will be in the legs and, the remaining twenty percent of the time, the pain is in the neck and head. " www.thepaincarecenter.com...
Also it is likely a reptilian living inside you - there you go - youre screwed in my professional conspiracy theorist opinion.




edit on 15-2-2011 by byteshertz because: (no reason given)

edit on 15-2-2011 by byteshertz because: (no reason given)



posted on Feb, 15 2011 @ 09:16 PM
link   
Could the "Rash" be an after effect of scratching ???

Because Ive taken the same medication and it makes you VERY itchy..... like unbelievably itchy.

Remember that the skin is the biggest organ your body has, .... and also aides in excreting wastes.... so its either the medication itself..... or a sideffect of compromised elminatory systems.

As far as advice.... get off the medication lol ..... other than that.... eat as Clean as you can, .. and use cortizone creams.



posted on Feb, 15 2011 @ 09:22 PM
link   
reply to post by mwood
 


My wife had a severe reaction to over the counter laxatives(welts on lower back and elbow area, swollen eye lids, difficulty swallowing.) Learned that she was allergic to the sulpha/sulpher content in the laxative. Unfortunately, this all happend while on vacation and they pumped her full of Benadryl and steroids to help the symptoms. I believe the symptoms lasted a few days. While it sounds similar, can't believe your symptoms are still returning after this much time has passed.



posted on Feb, 16 2011 @ 06:55 PM
link   
Thanks for your replies.....

No, the rash isn't from itching as for the last week the itching has stopped but the rash keeps coming and going and moving around.

I am seeing a dermatologist Friday and in another week go back to See the neuro surgeon and get x-rays of the implants. I guess I will see then if anything was left inside (hopefully his Rolex)

I will update and provide the solution or what it is when found out as it may help someone else down the road.

BTW - The back feels great after 9 months of pain so that was a success I guess.



posted on Feb, 24 2011 @ 09:22 PM
link   
Curious how you made out at the dermatologist. Any ideas on the cause for the rash? Hopefully, it is a moot point and your rash has cleared up by now !



posted on Feb, 24 2011 @ 09:54 PM
link   
reply to post by mwood
 


Sounds a bit similar to a reaction a friend of mine had from the anesthesia used during surgery. This was a few years ago, so I can't remember all the details but I do remember that she was M-I-S-E-R-A-B-L-E! I'm not sure it lasted quite as long as what you have experienced, so this may not have anything to do with it at all. I do hope you are feeling better though! It sounds horrible.



posted on Feb, 24 2011 @ 10:09 PM
link   
Some reactions from painkillers and anesthesia can come and go for months. You should keep up the Benadryl and Zyrtec and stay in touch with the Doctors. Definitely get other opinions. I don't think Dermatologists will be able to help, it is most likely related to the surgery, not a skin issue.

This guy has exact same symptoms after back surgery

Down the page this guy suspects Nickel allergy from screws

Also saw people suggesting Chloraprep allergy.

List of "drug rashes"

Good Luck!



posted on Apr, 2 2015 @ 08:32 PM
link   
Sooo??? What happened to you? Are you alright?



posted on Apr, 2 2015 @ 10:39 PM
link   
a reply to: mwood

Get one of those ASAP : URINE REAGENT STRIP

Not very expensive and they will tell you of a possible acute liver condition before you turn yellow.

Sometime common meds produce acute liver failure that can produce intense itching (bilirubin accumulation under the skin). Anyway they give lot of usefull info for the price !


edit on 2015-4-2 by PeterMcFly because: (no reason given)


ETA
Usefull comment: Stay away from Tylenol!!!


edit on 2015-4-2 by PeterMcFly because: (no reason given)


ETA2
Colace (Dioctyl sodium sulfosuccinate) have rash and itching as possible side effect, discontinue use in that case.
edit on 2015-4-2 by PeterMcFly because: (no reason given)


ETA3
After rereading the OP, it is clear you are allergic to the softener...


edit on 2015-4-2 by PeterMcFly because: (no reason given)



posted on Apr, 3 2015 @ 12:35 AM
link   

edit on 3-4-2015 by Cricketine because: (no reason given)



posted on Aug, 9 2015 @ 09:04 AM
link   
What was the diagnosis?



new topics

top topics



 
2

log in

join